# SDR USAA20090224BB039

- Difficulty date: February 20, 2009
- Submitted: February 24, 2009
- Operation: Air carrier
- Aircraft: N918UW
- Make and model: Boeing 757225
- Aircraft serial: 22196
- System (JASC): 2424 · AC Regulator
- Part: Gcu
- Part number: 734284D
- Condition: Faulty
- Part time: 66,830 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J, B
- Precautionary procedure: A

## Discrepancy

STT  FLT 1041 EN ROUTE STT TO CLT.  DURING CLIMBOUT FROM STT, AT APPROXIMATELY 800 FEET, THE CAPTAIN'S COCKPIT INSTRUMENTS WENT BLANK.  THE CREW PERFORMED A CROSS TIE RESET, AND GOT THE INSTRUMENTS MOMENTARILY OPERATING AGAIN, THEN FAILED ONCE MORE.  AN EQUIPMENT OVERHEAT LIGHT AND A LEFT ENGINE GENERATOR LIGHT CAME ON, FOLLOWED BY AN ELECTRICAL ODOR IN THE COCKPIT.  THE FLIGHT CREW GOT THE APU RUNNING, BUT DECIDED TO RETURN TO STT.  NO EMERGENCY WAS DECLARED, AND THE CABIN WAS NOT PREPPED FOR AN EMERGENCY.  THE FLIGHT LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE PLACED THE AIRCRAFT ON MEL AND PERFORMED AN OVERWEIGHT LANDING INSPECTION.  OK FOR SERVICE.  LATER, THE PROBLEM WAS TROUBLESHOT TO A GENERATOR CONTROL UNIT (GCU).  THE GCU WAS REPLACED.  OPERATIONALLY CHECKS OK.
